Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 44, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at May 12, 2000, 8:09 AM CDT for Columbia County, Sauk County, Wisconsin. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 12, 2000, 8:09 AM CDT (13:09 UTC)
- Expired
- May 12, 2000, 9:15 AM CDT
- In force
- 66 min
- Issued by
- NWS Milwaukee, WI
- Area
- Whole counties
Counties Columbia County, WI, Sauk County, WI
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 12, 8:12 AM CDT | Hail 0.75 | Lake Delton, WI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 1.2 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -508 J/kg
- Mixed-layer LCL
- 545 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 121312 SVRMKE WIC021-111-121415- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 809 AM CDT FRI MAY 12 2000 THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN SAUK COUNTY IN SOUTH CENTRAL WISCONSIN NORTHERN COLUMBIA COUNTY IN SOUTH CENTRAL WISCONSIN * UNTIL 915 AM CDT * AT 809 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM LOCATED 4 MILES NORTH OF NORTH FREEDOM...OR 6 MILES EAST OF REEDSBURG...MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BARABOO BY 815 AM CDT. PORTAGE BY 835 AM CDT. WYOCENA BY 840 AM CDT. PARDEEVILLE BY 845 AM CDT. IF YOU ARE IN THE PATH OF THIS STORM...YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY! HAIL UP TO ONE INCH IN DIAMETEkR AND WINDS GREATER THAN 60 MILES AN HOUR ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. MK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 3:31 AM CDT, 4 hours 38 minutes earlier.
Area forecast discussion, May 12, 3:31 AM CDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 331 AM CDT FRI MAY 12 2000 FCST FOCUS ON TSTMS TODAY. WMFNT PROVIDED FOR SVR TSTMS YESTERDAY AS SRN WI REMAINS IN WM MOIST AMS TODAY. WL STILL SEE CHANCE FOR SHOWERS AND TSTMS UNTIL SFC WMFNT/CDFNT AND MID LVL TROF MOV THRU BY THIS EVENING. TSTMS TODAY COULD FIRE UP AHD OF AND ALONG BNDRYS. LWR CAPES AND LIS INDICATE LITTLE POT FOR SVR TSTM DEV...HOWEVER STILL TOO EARLY TO COMPLETELY RULE OUT. ALL MDLS IN GUD AGREEMENT IN TIMING OF SFC FNT AND MID LVL TROF MOVG THRU WI. ETA MDL SVR INDICES LWR THAN NGM WITH SFC CAPES 1000 TO 1500 AND BEST LIS OF -2 TO -4 AND 100 SRH. NGM SFC CAPES OF 1500 TO 2500 AND LIS OF -4 TO -6 SUGGEST BETTER CHANCE FOR MORE SVR TSTM DEV IN SERN WI LATE AFT/EVENING HRS. BASED ON RECENT TSTMS DEV YESTERDAY MORE STABLE ETA MDL SEEMS LIKE THE MDL OF CHOICE AS SVR TSTM FOCUS SHIFTS TO THE SOUTH. ONCE THE LO CLRS WI TONITE...HI PRES BLDS OVR PLAINS AND WX BECOMES CALMER AND COOLER FOR THE WEEKEND. UWNMS...SIM TO OTR MDLS ON MVMNT OF CDFNT. HOWEVER CAPES CLOSER TO NGM MDL. .MKX...NONE. PK/SD
In the hours before
Special weather statement, May 12, 7:52 AM CDT, 17 minutes before
WIZ046-047-051-052-056>060-062>072-121700- SPECIAL WEATHER STATEMENT/HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 752 AM CDT FRI MAY 12 2000 ...HAZARDOUS WEATHER OUTLOOK... ...FOR SOUTH CENTRAL AND SOUTHEAST WISCONSIN... THREAT... SCATTERED INTENSE THUNDERSTORMS TODAY AND TONIGHT. DISCUSSION... A FRONTAL BOUNDARY WILL BE MOVING SOUTHEAST ACROSS WISCONSIN TODAY. THE AIRMASS OVER SOUTH CENTRAL AND SOUTHEAST WISCONSIN IS MOIST AND UNSTABLE...AND WILL LIKELY PRODUCE SCATTERED INTENSE THUNDERSTORMS TODAY INTO THIS EVENING. SPOTTER ACTIVATION... STORM SPOTTER GROUPS MAY BE NEED TODAY.
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 9:23 PM CDT | Severe Thunderstorm Warning | MKX | Iowa, Sauk | 67 min |
| May 11, 10:54 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane, Dodge | 66 min |
| May 11, 11:11 PM CDT | Severe Thunderstorm Warning | MKX | Jefferson | 64 min |
| May 11, 11:11 PM CDT | Severe Thunderstorm Warning | MKX | Washington | 64 min |
| May 11, 11:22 PM CDT | Severe Thunderstorm Warning | MKX | Waukesha | 53 min |
| May 11, 11:35 PM CDT | Severe Thunderstorm Warning | MKX | Milwaukee, Ozaukee | 55 min |
| May 11, 11:55 PM CDT | Severe Thunderstorm Warning | MKX | Jefferson | 65 min |
| May 12, 12:02 AM CDT | Severe Thunderstorm Warning | MKX | Waukesha | 58 min |
| May 12, 12:21 AM CDT | Severe Thunderstorm Warning | MKX | Milwaukee | 69 min |
| May 12, 12:44 AM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Racine | 61 min |
| May 12, 7:25 AM CDT | Severe Thunderstorm Warning | MKX | Sauk | 50 min |
| May 12, 10:37 AM CDT | Severe Thunderstorm Warning | MKX | Green Lake, Marquette | 38 min |
| May 12, 11:04 AM CDT | Severe Thunderstorm Warning | MKX | Fond du Lac, Sheboygan | 56 min |
| May 12, 3:35 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Green Lake | 40 min |
| May 12, 3:55 PM CDT | Severe Thunderstorm Warning | MKX | Fond du Lac | 50 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.